Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 14, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 20, 2018, 10:38 AM CDT for 4 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2018, 10:38 AM CDT (15:38 UTC)
- Expired
- Apr 20, 2018, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472 WWUS74 KAMA 201538 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1038 AM CDT Fri Apr 20 2018 TXZ011-012-016-017-210000- /O.NEW.KAMA.WI.Y.0014.180420T1538Z-180421T0000Z/ Oldham-Potter-Deaf Smith-Randall- Including the cities of Vega, Amarillo, Hereford, and Canyon 1038 AM CDT Fri Apr 20 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * Timing...Until 7 PM CDT. * Winds...Southeast 30 to 40 mph with gusts up to 65 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Beat
1 follow-up statement
334 WWUS74 KAMA 202352 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 652 PM CDT Fri Apr 20 2018 TXZ011-012-016-017-210100- /O.EXP.KAMA.WI.Y.0014.000000T0000Z-180421T0000Z/ Oldham-Potter-Deaf Smith-Randall- Including the cities of Vega, Amarillo, Hereford, and Canyon 652 PM CDT Fri Apr 20 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have fallen below wind advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 20, 6:19 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 20, 6:19 AM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 619 AM CDT Fri Apr 20 2018 .AVIATION... For the 12Z TAFs: Conditions should go to MVFR late this morning or early this afternoon as showers (and possibly thunderstorms) begin to develop across the Panhandles. Ceilings will be the main category in MVFR until the atmospheric column further saturates at which time we will probably see some visibility restrictions as well. Main concern will be the gusty wind speeds within showers or thunderstorms that develop over the terminals, as well as IFR conditions that could develop tonight. Confidence for IFR conditions at KAMA was high enough to add into this TAF cycle, but left KDHT and KGUY hovering right around MVFR/IFR (1000 foot ceilings) conditions at this time. Another small concern is low level wind shear (LLWS). The termianls have some indication of a 50-60 knot jet from the south (~180 degrees) while the surface wind speeds will be 140 degrees this afternoon (~18Z) around 25 knots. The low level jet is around 3000 feet on forecast soundings. Given the height of the jet and the strong wind speeds at the surface during this time, decided to leave the LLWS out of the TAF cycle, but definitely something worth mentioning in the event the jet actually becomes lower in the atmpshere. Guerrero && .PREV DISCUSSION... /Issued 443 AM CDT Fri Apr 20 2018/ DISCUSSION... A closed upper low near the Four Corners region will track slowly east across the central and southern Rockies tonight and then across the Panhandles and western Kansas Saturday before exiting the forecast area late this weekend. A surface wave will pass south of the Panhandles this weekend as abundant low level moisture advects north and west across the Panhandles today through Saturday. Chances for convection will increase today and tonight before tapering off by late Saturday and Saturday night. PWATs are forecast to approach an inch today and this evening across the forecast area with the possibility for some locally heavy rainfall today and early tonight. Short wave ridging expected late this weekend into early next week with drier conditions expected. A northern stream closed upper low over the Central Plains states forecast to bring additional chances for convection by Tuesday night and Wednesday with a cold front pushing through the forecast area Tuesday. Cool surface high to build in to the forecast the middle of next week with warmer conditions by the end of next week. Another cold front possibly by next Thursday night and Friday with another chance for convection possible late next week with short wave trough embedded in northwesterly upper flow. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Apr 20, 4:12 AM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 412 AM CDT Fri Apr 20 2018 OKZ001>003-TXZ001>020-202200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 412 AM CDT Fri Apr 20 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms are expected today through tonight. Although severe weather is not expected at this time, a few storms may become strong with locally heavy rainfall and gusty winds of 40 to 50 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible Saturday and then again Tuesday night and Wednesday. Severe weather chances, however, appear low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Schneider
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:25 PM CDT | Special Weather Statement | AMA | Wheeler | 65 min |
| Apr 20, 5:38 PM CDT | Special Weather Statement | AMA | Collingsworth | 67 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.